Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 126, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2002, 3:34 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2002, 3:34 PM MDT (21:34 UTC)
- Expired
- Jul 9, 2002, 4:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 75 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WUUS55 KABQ 092134 SVRABQ NMC049-057-092230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 PM MDT TUE JUL 9 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST TORRANCE COUNTY IN CENTRAL NEW MEXICO SOUTH CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 430 PM MDT * AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 3 MILES NORTH OF MORIARTY...ALSO NEAR AND 5 MILES SOUTHEAST OF CLINES CORNERS. MOVING SOUTHWEST AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MORIARTY AT 340 PM MDT 4 MILES NORTHWEST OF MCINTOSH AT 405 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3498 10619 3475 10612 3499 10550 3514 10618
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:50 PM MDT, 44 minutes earlier.
Area forecast discussion, Jul 9, 2:50 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MDT TUE JUL 9 2002 ISOLATED TSTMS E AND SCT W TONIGHT...MAINLY BEFORE MIDNIGHT. MODELS CONSISTENT IN ADVERTISING SOME SORT OF WIND SHIFT/CONVERGENCE PUSHING INTO NE NM WED ALONG WITH SLIGHT COOLING ALOFT TO ENHANCE TSTM DEVELOPMENT CHANCES WED AFTN. WILL MENTION MODERATE E CANYON WIND EVENT...20 TO 30 MPH...FOR RG VALLEY WED EVE/NITE AS A RESULT OF NE NM AFTN CONVECTIVE ACTIVITY. EXPECT TSTMS TO CONTINUE MOVING S INTO SE PLAINS WED NITE. DRYING TREND BEGINS IN THE NE THURS BEHIND FRONTAL FEATURE...BUT WITH CHC/SCT TSTMS ELSEWHERE FOR AFTN AND EVE. NORTHERLY FLOW OF DRIER AIR AROUND ID/UT HIGH ALOFT PUSHES INTO NRN NM FRI...THEN FURTHER S FOR SAT RESULTING IN DECREASED AREAL COVERAGE OF TSTMS. MEXICAN/MONSOONAL MOISTURE REMAINS BLOCKED FROM MOVG NORTH INTO WRN NM BY THE UTAH HIGH AND RESULTANT N THRU E FLOW AROUND THE HIGH. THIS MOISTURE MAY MAKE A RUN FOR SRN AZ SUN INTO TUE...AND IF UTAH HIGH BREAKS DOWN EARLY NEXT WEEK...MOISTURE COULD SEEP E INTO NM FOR MIDWEEK ON. STAY TUNED. ABQ BB 066/089 066/089 066 07333 SAF BB 057/084 057/084 057 07444 TCC BB 067/088 065/087 066 07134 .ABQ...NONE. EAP
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.